MAUDE Adverse Event Report: ACELL, INC. MICROMATRIX

ACELL, INC. MICROMATRIX
Model Number MM0030
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Itching Sensation (1943); Swelling (2091)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the stated allergic reaction experienced by the patient after a mixture of platelet rich plasma reconstituted with acell's micromatrix powder was injected into the scalp for treatment of alopecia and the subsequent medical intervention required to relieve her symptoms.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state and local laws and regulations and acell's operating procedures.There has been biocompatibility testing performed per iso10993 on acell's micromatrix product line which has demonstrated micromatrix does not cause adverse responses in test subjects.The use of this product for hair loss treatment is off label and not recommended or promoted by acell, inc.
 
Event or Problem Description
On (b)(6) 2018 acell received notification from a nurse that a patient developed lumps at the injection sites and experienced itching after conducting a hair restoration procedure with micromatrix and platelet rich plasma (prp).The lumps are described as varying in size, raised and painful to the touch.The procedure was done on (b)(6) 2018 and patient developed adverse reactions starting the same day.Benadryl provided relief of the itching, ibuprofen provided some minor pain relief and dose pack of prednisone was prescribed.Patient was last seen on (b)(6) 2018.The lumps on head have improved and are smaller in size, prednisone provided some relief.Patient has an autoimmune disease scleroderma.

Brand Name
MICROMATRIX
Common Device Name
MICROMATRIX
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr
columbia MD 21045
MDR Report Key7838808
Report Number3005920706-2018-00015
Device Sequence Number19126505
Product Code KGN
UDI-Device Identifier00386190001134
UDI-Public(01)00386190001134(17)190930(10)010358
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMM0030
Device Catalogue NumberMM0030
Device Lot Number010358
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR